Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 1, 2021, 5:24 PM EDT for Lowndes County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 5:24 PM EDT (21:24 UTC)
- Expired
- Jul 1, 2021, 6:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 25 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139 WWUS82 KTAE 012124 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 524 PM EDT Thu Jul 1 2021 GAZ159-160-012215- Brooks GA-Lowndes GA- 524 PM EDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES AND NORTHEASTERN BROOKS COUNTIES UNTIL 615 PM EDT... At 524 PM EDT, Doppler radar was tracking a strong thunderstorm over Valdosta, moving west at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valdosta, I-75 At Exit 16, Remerton, Morven, Blue Springs, I-75 At Exit 22, Valdosta Regional Airport, Kinderlou and Naylor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3090 8307 3078 8315 3078 8351 3100 8349 TIME...MOT...LOC 2124Z 086DEG 19KT 3090 8326 $$ IG3
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:05 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 1, 3:05 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
305 PM EDT Thu Jul 1 2021
.NEAR TERM [Through Friday]...
An unseasonable late season cold front will be approaching the
region tomorrow. This coupled with deep southerly to southwesterly
flow across the region will aid in some moisture advection into our
area. Rain chances will increase early tomorrow as extra forcing
from the approaching front will likely start convective initiation
across northern portions of the area, as well as across the Florida
Panhandle where instability will be higher. This front is mainly
being forced by a late season upper level trough that is propagating
southward across the northeast today and tomorrow. Storm activity
will continue for much of the day with the front moving southward
through the region throughout the day and into the evening hours,
with a line of storms potentially developing late in the evening.
This line of storms will likely move from the northwest to southeast
through the late evening prior to moving into the Gulf of Mexico.
Overall, tonight, temperatures will fall into the low 70s and climb
to near 90 across much of the region tomorrow.
.SHORT TERM [Friday Night Through Monday]...
Impactful weather is expected to extend through the 4th of July
holiday weekend, with the potential for heavy rainfall, isolated
severe weather, and a high risk of rip currents for gulf beaches.
Deep layer southwest flow is modeled continue on Saturday as a
closed low ejects out of the Ohio Valley and off the east coast,
sending a "cold" front southward into the area. This front is not
expected to change our air mass notably, as it approaches on
Saturday, and dissipates across the region on Sunday into Monday.
This regime will maintain chances for showers and thunderstorms
well above climatology. PoPs are generally forecast 60-80 pct on
Saturday, except tapering down to 40-60 pct in our northern two
tiers of counties. For Sunday into Monday, PoPs range from 50-70
pct across most of the region.
Given the approach the front and anomalously moist air mass, heavy
rainfall is a concern, especially Saturday with WPC placing much
of the region in a slight risk for excessive rainfall. Instability
is on the lower side given considerable cloud cover, but the winds
aloft remain strong, so a marginal severe weather threat is also
possible on Saturday. Strong storms are also possible on Sunday
into Monday, as drier air aloft enhances downdraft potential, with
gusty winds the main concern. On the beachfront, the high risk of
rip currents is expected to persist through at least Saturday
evening.
.LONG TERM [Tuesday Through Thursday]...
All eyes on Tropical Storm Elsa, which will dictate our weather
during this period. The NHC forecast takes this system quickly
northwestward to a position near southern FL Monday Night into
Tuesday morning. The cone of uncertainty at this stage of the
forecast extends from the western tip of Cuba to just off the
east coast of FL, so while impacts are possible, it's too early
to go into detail. Stay tuned to the latest forecast and make
sure your hurricane kits and plans are in place.
&&
.AVIATION...
[Through 18Z Friday]
VFR conditions are expected once again today, with a more typical
seabreeze pattern likely to develop over the next several hours.
This will likely lead to showers and thunderstorms developing along
the coast, and pushing inland to initially impact TLH, and ECP.
Later in the afternoon these storms are expected to push inland
towards DHN, ABY, and VLD. Terminals can briefly expected to see
MVFR to IFR conditions as showers and thunderstorms move over the
TAF sites. VFR conditions will be observed outside of convective
activity. Overnight, low CIGS and VSBYs near MVFR to LIFR conditions
are expected to develop again across TLH, DHN, ABY, and VLD. These
conditions are expected to lift by mid morning once again as daytime
heating erodes the stable boundary layer.
&&
.MARINE...
Southerly winds today will shift to westerly on Friday through the
weekend, increasing 15 to 20 mph at times from late Friday into
early Saturday night. This will increase significant wave heights
to 3 to 4 feet west of the Ochlocknee River, and 2 to 3 feet in
Apalachee Bay. Conditions could be hazardous to small craft at
times. The highest chances of showers and thunderstorms will be
Saturday into early next week as a frontal boundary stalls and
dissipates near the coastal waters. All eyes will be on Tropical
Storm Elsa, which is forecast to move near the Florida Peninsula
by the middle of next week. All marine interests should keep an
eye on this system, which could bring hazardous marine conditions
to the waters as early as Tuesday.
&&
.FIRE WEATHER...
Given the high chances of rain over the next several days, there are
currently no fire weather concerns at this time.
&&
.HYDROLOGY...
Rainfall over the next seven days will range from 1-2 inches
over the far north, 2 to 3 inches near I-10, and 3-5 inches in
the Southeast FL Big Bend. The main concern is nuisance flooding,
but higher rainfall rates in a short period of time could lead
to isolated flash flooding, especially Friday into Saturday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 89 73 86 72 / 40 80 70 80 40
Panama City 75 85 74 84 73 / 30 60 80 80 40
Dothan 71 88 71 86 69 / 60 90 70 50 20
Albany 73 89 73 89 71 / 60 90 80 50 20
Valdosta 70 89 72 86 70 / 60 80 70 80 30
Cross City 72 87 74 85 73 / 40 70 70 90 50
Apalachicola 75 85 75 82 74 / 30 50 90 80 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Franklin-
Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...LF
LONG TERM...LF
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...Bunker
HYDROLOGY...LFIn the hours before
Special weather statement, Jul 1, 4:37 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
437 PM EDT Thu Jul 1 2021
GAZ160-161-012115-
Lanier GA-Lowndes GA-
437 PM EDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANIER AND EASTERN
LOWNDES COUNTIES UNTIL 515 PM EDT...
At 437 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Du Pont to near Mayday to near
Statenville. Movement was northwest at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lakeland, Lake Park, Naylor, Courthouse, Greenwood, Hansell and
Stockton.
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3080 8313 3077 8314
3063 8314 3063 8317 3064 8320 3091 8315
3109 8303 3106 8297 3087 8297
TIME...MOT...LOC 2037Z 119DEG 13KT 3094 8288 3081 8295 3063 8297
IG3Special weather statement, Jul 1, 4:57 PM EDT, 27 minutes before
Special Weather Statement National Weather Service Tallahassee FL 457 PM EDT Thu Jul 1 2021 GAZ160-161-012145- Lanier GA-Lowndes GA- 457 PM EDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANIER AND NORTHEASTERN LOWNDES COUNTIES UNTIL 545 PM EDT... At 457 PM EDT, Doppler radar was tracking a strong thunderstorm near Lakeland. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lakeland, Moody Air Force Base, Meigs, Naylor and Hansell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3094 8323 3110 8313 3106 8297 3090 8307 TIME...MOT...LOC 2057Z 282DEG 3KT 3099 8311 IG3
Special weather statement, Jul 1, 5:02 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
502 PM EDT Thu Jul 1 2021
FLZ034-134-012145-
Coastal Dixie FL-Inland Dixie FL-
502 PM EDT Thu Jul 1 2021
...SPECIAL WEATHER STATEMENT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cross City. This storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Cross City, Shamrock, Hines, Cross City Airport, Old Town, Eugene and
Yellow Jacket.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2952 8298 2947 8298 2946 8300 2944 8302
2944 8317 2968 8332 2978 8320 2969 8298
2954 8297 2953 8298 2953 8297 2952 8297
TIME...MOT...LOC 2101Z 094DEG 1KT 2961 8315
IG3Special weather statement, Jul 1, 5:15 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
515 PM EDT Thu Jul 1 2021
FLZ029-034-012200-
Inland Dixie FL-Lafayette FL-
515 PM EDT Thu Jul 1 2021
...SPECIAL WEATHER STATEMENT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Mayo, moving northeast at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Mayo, Cooks Hammock, San Pedro Junction and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2986 8303 2974 8328 2988 8334 3010 8314
3010 8311 3009 8311 3009 8310 3008 8309
TIME...MOT...LOC 2114Z 237DEG 11KT 2990 8324
IG3Special weather statement, Jul 1, 5:24 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 524 PM EDT Thu Jul 1 2021 GAZ159-160-012215- Brooks GA-Lowndes GA- 524 PM EDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES AND NORTHEASTERN BROOKS COUNTIES UNTIL 615 PM EDT... At 524 PM EDT, Doppler radar was tracking a strong thunderstorm over Valdosta, moving west at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valdosta, I-75 At Exit 16, Remerton, Morven, Blue Springs, I-75 At Exit 22, Valdosta Regional Airport, Kinderlou and Naylor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3090 8307 3078 8315 3078 8351 3100 8349 TIME...MOT...LOC 2124Z 086DEG 19KT 3090 8326 IG3
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:17 PM EDT | Special Weather Statement | TAE | Calhoun | 43 min |
| Jul 1, 2:41 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 5 days |
| Jul 1, 3:21 AM EDT | Areal Flood Advisory | TAE | Franklin, Wakulla | 114 min |
| Jul 1, 5:02 PM EDT | Special Weather Statement | TAE | Dixie | 43 min |
| Jul 1, 5:15 PM EDT | Special Weather Statement | TAE | Lafayette | 45 min |
| Jul 1, 4:37 PM EDT | Special Weather Statement | TAE | Lanier | 38 min |
| Jul 1, 4:57 PM EDT | Special Weather Statement | TAE | Lanier | 48 min |
| Jul 1, 5:57 PM EDT | Areal Flood Advisory | TAE | Brooks, Lanier, Lowndes | 3 hr |
| Jul 1, 6:19 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 41 min |
| Jul 1, 7:20 PM EDT | Special Weather Statement | TAE | Grady | 40 min |
| Jul 1, 7:42 PM EDT | Areal Flood Advisory | TAE | Decatur, Grady, Mitchell | 2 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.